Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


how far away??
Jun 26, 2002

I desperately want off pi's and currently use viramune with viread.The rest of the nukes are shot for me(not resistance except for 3tc)but because of various side effect problems with each one(rash with ziagen,wasting with zerit,super low blood counts with azt.)So,I was left with viread which seems okay so far.So how soon before something in some class comes available that I can combine with the viramune and viread?I've heard t-20 is difficult with prep etc and I'd rather stay away from injections.Time is of the essence for me because I can no longer keep the fat accumulation in check and although not life threatening(actually if it gets much worse it could be)has me beside myself. If I knew something was close then I would have some hope,it depends how close.

Response from Dr. Boyle

The regimen you are on is not a very good one and you are pretty likely to develop resistance on it that may signficantly impact future treatment choices. Some new drugs in each class are on the horizon, and I suspect you will see them approved over the next year or so, but cross-resistance will reamin an issue with some of them. Atazanavir, which is 2 pills once daily, recently entered expanded access and you might have your doctor look into this medication.



Previous
To Stop, or Not To Stop?
Next
spare tire

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement